Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2016 (2016), Article ID 6748947, 5 pages
http://dx.doi.org/10.1155/2016/6748947
Case Report

Paradoxical Reaction to Alprazolam in an Elderly Woman with a History of Anxiety, Mood Disorders, and Hypothyroidism

1Department of Psychiatry, Creighton University School of Medicine, Omaha, NE 68178, USA
2Creighton University School of Pharmacy & Health Professions, Omaha, NE 68178, USA

Received 19 January 2016; Revised 8 March 2016; Accepted 8 March 2016

Academic Editor: Diego De Leo

Copyright © 2016 Daniel Kirkpatrick et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. E. Mancuso, M. Gabay, and M. G. Tanzi, “Paradoxical reactions to benzodiazepines: literature review and treatment options,” Pharmacotherapy, vol. 24, no. 9, pp. 1177–1185, 2004. View at Publisher · View at Google Scholar · View at Scopus
  2. W. S. McKenzie and M. Rosenberg, “Paradoxical reaction following administration of a benzodiazepine,” Journal of Oral and Maxillofacial Surgery, vol. 68, no. 12, pp. 3034–3036, 2010. View at Publisher · View at Google Scholar · View at Scopus
  3. C. Robin and N. Trieger, “Paradoxical reactions to benzodiazepines in intravenous sedation: a report of 2 cases and review of the literature,” Anesthesia Progress, vol. 49, no. 4, pp. 128–132, 2002. View at Google Scholar · View at Scopus
  4. T. A. Thurston, C. G. A. Williams, and S. L. Foshee, “Reversal of a paradoxical reaction to midazolam with flumazenil,” Anesthesia a& Analgesia, vol. 83, no. 1, p. 192, 1996. View at Publisher · View at Google Scholar · View at Scopus
  5. Y. H. Shin, M. H. Kim, J. J. Lee et al., “The effect of midazolam dose and age on the paradoxical midazolam reaction in Korean pediatric patients,” Korean Journal of Anesthesiology, vol. 65, no. 1, pp. 9–13, 2013. View at Publisher · View at Google Scholar · View at Scopus
  6. A. Moallemy, S. H. Teshnizi, and M. Mohseni, “The injection rate of intravenous midazolam significantly influences the occurrence of paradoxical reaction in pediatric patients,” Journal of Research in Medical Sciences, vol. 19, no. 10, pp. 965–969, 2014. View at Google Scholar · View at Scopus
  7. Y. E. Moon, “Paradoxical reaction to midazolam in children,” Korean Journal of Anesthesiology, vol. 65, no. 1, pp. 2–3, 2013. View at Publisher · View at Google Scholar · View at Scopus
  8. M. A. Gutierrez, J. M. Roper, and P. Hahn, “Paradoxical reactions to benzodiazepines: when to expect the unexpected,” American Journal of Nursing, vol. 101, no. 7, pp. 34–39, 2001. View at Google Scholar · View at Scopus
  9. P. R. Breggin, “Analysis of adverse behavioral effects of benzodiazepines with a discussion on drawing scientific conclusions from the FDA's spontaneous reporting system,” Journal of Mind and Behavior, vol. 19, no. 1, pp. 21–50, 1998. View at Google Scholar · View at Scopus
  10. P. Van Der Bijl and J. A. Roelofse, “Disinhibitory reactions to benzodiazepines: a review,” Journal of Oral and Maxillofacial Surgery, vol. 49, no. 5, pp. 519–523, 1991. View at Publisher · View at Google Scholar · View at Scopus
  11. C. Paton, “Benzodiazepines and disinhibition: a review,” Psychiatric Bulletin, vol. 26, no. 12, pp. 460–462, 2002. View at Publisher · View at Google Scholar · View at Scopus